Thunderstorm Wind, Canadian
- When
- August 27, 2:10 PM CST
- Where
- Canadian County, 6 mi NNW of Piedmont
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.733, -97.783
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 27, 1:45 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT WED AUG 27 2003 12Z UPPER AIR ANALYSIS ALONG WITH PROFILER PLOT HAS DISTINCT CYCLONIC CIRCULATION OVER NORTH CENTRAL OKLAHOMA WITHIN AXIS OF RELATIVELY COOLER MID LEVEL TEMPERATURES. OUTFLOW BOUNDARY ASSOCIATED WITH OVERNIGHT/MORNING CONVECTION HAS PROVIDED FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT. MAIN SYNOPTIC FORCING WILL CARRY NORTHERN CONVECTION INTO THE EVENING WHILE ACTIVITY FURTHER SOUTH WILL LIKELY WEAKEN WITH SUNSET. DEEPER MOISTURE AXIS REMAINS OVER THE STATE TOMORROW AND WHILE MID LEVEL TEMPS MAY NOT BE AS FAVORABLE...DO EXPECT RESIDUAL SURFACE BOUNDARIES TO PROVIDE ENOUGH CONVERGENCE TO SPARK ISOLATED AFTERNOON THUNDERSTORMS. LOW LEVEL THICKNESS VALUES SUPPORT ABOVE NORMAL TEMPS HOWEVER RAINS FROM TODAY MAY KEEP FAVORED AREAS BELOW RECENT READINGS. THE MUCH ANTICIPATED CHANGES BEGIN THURSDAY NIGHT AS THE FLOW ALOFT BECOMES INCREASINGLY FAVORABLE FOR PUSHING A SIGNIFICANT COLD FRONT INTO THE SOUTHERN PLAINS. THE COLD FRONT MAY ENTER FAR NW OK BY EARLY FRIDAY MORNING. EXPECTING MAJORITY OF PRECIP ASSOCIATED WITH BOUNDARY TO BE POST-FRONTAL PUSHING HIGHEST POPS INTO THE FRIDAY/SATURDAY PERIODS. FRONTAL BOUNDARY WILL SLOW PROGRESSION DURING THE DAY ON FRIDAY BEFORE MAKING A GOOD PUSH SOUTHWARD ON SATURDAY. TEMPS BOTH FRIDAY AND SATURDAY WILL REMAIN A CHALLENGE HOWEVER THE TREND WILL BE TO BELOW NORMAL TEMPS DURING THE WEEKEND GIVEN AIRMASS SOURCE AND EXPECTED PRECIP. EXTENDED PROGS AT ODDS WITH ADDITIONAL SYNOPTIC FORCING AFFECTING THE REGION BY LATE IN THE WEEKEND. WILL EXTEND LOW POPS AREAWIDE THROUGH SUNDAY NIGHT AND LEAVE REMAINDER OF EXTENDED DRY. TEMPERATURES WILL REMAIN AT OR BELOW SEASONAL VALUES. PRELIM NUMBERS: OKC 73 96 74 93 / 20 20 30 70 HBR 73 97 72 94 / 20 20 30 70 SPS 74 97 74 96 / 20 20 20 60 GAG 70 95 66 86 / 20 20 50 70 PNC 73 98 72 86 / 30 20 50 70 DUA 74 96 72 94 / 20 20 20 40 FORECAST ID= 07 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-281200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1200 PM CDT WED AUG 27 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS PARTS OF NORTHERN
OKLAHOMA. THESE SHOWERS AND STORMS SHOULD DIMINISH AS THE AFTERNOON
WEARS ON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN LATER THIS
AFTERNOON ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. ONE OR TWO STORMS
COULD BECOME SEVERE WITH DOWNBURST WINDS BEING THE MAIN THREAT.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED FOR MUCH OF THE
MORNING OVER NORTHERN OKLAHOMA AIDED BY AN UPPER LEVEL DISTURBANCE
MOVING SLOWLY EASTWARD ACROSS THE AREA. THESE SHOWERS AND STORMS
WILL WEAKEN EARLY THIS AFTERNOON. TEMPERATURES WILL REACH WELL INTO
THE 90S OVER MUCH OF THE AREA AGAIN THIS AFTERNOON AND ISOLATED
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WEAKLY CAPPED
ENVIRONMENT. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT
EXPECTED...ISOLATED SEVERE STORMS COULD OCCUR THIS AFTERNOON
WITH DAMAGING DOWNBURST WINDS BEING THE MAIN THREAT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA AGAIN THURSDAY. THUNDERSTORM
CHANCES WILL INCREASE FROM LATE THURSDAY THROUGH SATURDAY AS A COLD
FRONT MOVES INTO THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.OKZ023>026-272025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 303 PM CDT WED AUG 27 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN...LINCOLN AND OKLAHOMA COUNTIES. SCATTERED TO NUMEROUS STRONG THUNDERSTORMS WERE LOCATED FROM NEAR WARWICK AND BINGER...EAST NORTHEAST TO NEAR ALBERT AND WELLSTON AT 303 PM CDT...MOVING EAST NORTHEAST AT AROUND 10 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO NEAR 40 MPH. PEOPLE IN CADDO...CANADIAN...LINCOLN AND OKLAHOMA COUNTIES... INCLUDING THE CITIES OF EDMOND...EL RENO AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. REMAIN ALERT FOR THREATENING WEATHER CONDITIONS...AND SUSPEND OUTDOOR ACTIVITIES IF LIGHTNING IS OBSERVED IN THE AREA. 24
The Norman radar (KTLX), 64 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334054.